Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 2, 2012Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2012, 7:47 PM EDT for Clay County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 7:47 PM EDT (23:47 UTC)
Expired
Aug 2, 2012, 8:30 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3176 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS82 KJAX 022347
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT THU AUG 2 2012

FLZ025-032-033-030030-
CLAY-DUVAL-ST. JOHNS-
747 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHWESTERN DUVAL COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM
EDT...

AT 746 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF LAKESIDE TO SWITZERLAND...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...
MIDDLEBURG...MAXVILLE...LAKESIDE...DOCTORS INLET...ASBURY LAKE...
FRUIT COVE...BELLAIR...ORANGE PARK AND MANDARIN THROUGH 830 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3001 8204 3006 8205 3020 8205 3027 8157
      3007 8151
TIME...MOT...LOC 2346Z 261DEG 8KT 3017 8181 3009 8165

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:17 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 2, 7:17 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 PM EDT THU AUG 2 2012

.UPDATE...CANCELLED SVR TSTM WATCH AT 7 PM AS CONVECTION HAS DIED
OVER SE GA. ISOLATED STORMS CONTINUE ALONG EAST COAST SEABREEZE IN
NE FL WHERE WARMER TEMPERATURES EXIST. WILL KEEP POPS ISOLATED FOR
INLAND AREAS AND SCATTERED OVER COASTAL COUNTIES FOR THIS EVENING.

&&

.AVIATION...HAVE VCTS IN AT JAX...CRG...AND VQQ TIL 01Z DUE TO
CURRENT ACTIVITY. HIGH CLOUDINESS FROM CONVECTION WILL LINGER OVER
THE AREA TONIGHT BEFORE THINNING AFTER MIDNIGHT. THIS SHOULD KEEP
LOW CLOUDS AND FOG FROM BECOMING WIDESPREAD. HOWEVER...WILL GO WITH A
TEMPO FOR MVFR VSBYS AT FOG PRONE SITES...GNV AND VQQ 08Z-12Z.
OTHERWISE VFR.

&&

.MARINE...EXPECT SE WINDS TO BECOME SW AND INCREASE UP TO 15 KNOTS
OFFSHORE. SEAS WILL REMAIN AROUND 2 FEET.

RIP CURRENTS: LOW RISK THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  93  72  95 /  20  40  40  40
SSI  78  90  79  88 /  30  20  20  40
JAX  73  94  74  91 /  30  30  30  40
SGJ  74  93  78  89 /  20  30  20  50
GNV  71  93  71  93 /  20  40  30  40
OCF  71  93  72  93 /  20  40  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/ENYEDI/MCALLISTER
Hazardous weather outlook, Aug 2, 7:00 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT THU AUG 2 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-031000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
700 PM EDT THU AUG 2 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 2, 5:56 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EDT THU AUG 2 2012

FLZ032-022245-
CLAY-
556 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLAY
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES EAST OF ASBURY LAKE...OR 6 MILES SOUTH
OF LAKESIDE...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ASBURY LAKE THROUGH 645 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3010 8169 2997 8172 3000 8186 3013 8182
TIME...MOT...LOC 2156Z 285DEG 7KT 3003 8176

ENYEDI
Special weather statement, Aug 2, 6:06 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT THU AUG 2 2012

GAZ153-154-022245-
COASTAL GLYNN-INLAND GLYNN-
606 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN GLYNN
AND EXTREME SOUTHERN MCINTOSH COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BOYS ESTATE...OR 4 MILES SOUTHWEST OF
DARIEN...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND BOYS ESTATE...GLYNN HAVEN AND SEA ISLAND
THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
      3132 8155 3136 8152 3134 8144 3128 8139
      3128 8133 3129 8128 3127 8125 3125 8125
TIME...MOT...LOC 2207Z 314DEG 15KT 3131 8146

ENYEDI
Special weather statement, Aug 2, 6:11 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT THU AUG 2 2012

FLZ025-032-033-022300-
CLAY-DUVAL-ST. JOHNS-
611 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 611 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER SWITZERLAND...OR 3 MILES SOUTH OF FRUIT
COVE...MOVING NORTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE...MANDARIN...ORANGE PARK
AND BELLAIR THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3022 8160 3002 8156 2999 8168 3019 8176
TIME...MOT...LOC 2211Z 165DEG 7KT 3007 8163

ENYEDI
Special weather statement, Aug 2, 6:28 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT THU AUG 2 2012

FLZ025-032-033-037-022330-
CLAY-DUVAL-PUTNAM-ST. JOHNS-
628 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY...
PUTNAM...WESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...

AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM FRUIT COVE TO 2
MILES EAST OF JOHNSON...MOVING NORTH AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PICOLATA...PALATKA...
MANNVILLE...JOHNSON...INTERLACHEN...HOLLISTER...GREEN COVE SPRINGS...
CARRAWAY...BOSTWICK AND BAKERSVILLE THROUGH 730 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.

LAT...LON 2962 8143 2962 8152 2951 8152 2938 8146
      2932 8167 2936 8166 2937 8174 2942 8174
      2943 8177 2948 8177 2949 8184 2952 8184
      2950 8200 3009 8188 3029 8178 3029 8151
      2978 8142
TIME...MOT...LOC 2229Z 178DEG 5KT 3010 8164 2958 8194

ENYEDI
Special weather statement, Aug 2, 7:32 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
732 PM EDT THU AUG 2 2012

FLZ032-033-037-038-030030-
CLAY-FLAGLER-PUTNAM-ST. JOHNS-
732 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CLAY...EASTERN PUTNAM...ST. JOHNS AND NORTHERN FLAGLER COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM
EDT...

AT 733 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST
OF VILANO BEACH TO ELKTON TO 2 MILES EAST OF KINGSLEY...MOVING
SOUTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND VILANO BEACH...SOUTH PONTE VEDRA BEACH...PICOLATA...
PENNEY FARMS...KINGSLEY...GUANA RIVER STATE PARK...GREEN COVE
SPRINGS...ELKTON...DURBIN AND BAKERSVILLE THROUGH 830 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2937 8142 2939 8143 2937 8145 2935 8155
      2989 8202 3001 8203 3011 8133 2994 8129
      2988 8126 2977 8125 2951 8113
TIME...MOT...LOC 2333Z 296DEG 21KT 2995 8129 2976 8139
          2996 8193

ENYEDI
Special weather statement, Aug 2, 7:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT THU AUG 2 2012

FLZ025-032-033-030030-
CLAY-DUVAL-ST. JOHNS-
747 PM EDT THU AUG 2 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHWESTERN DUVAL COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM
EDT...

AT 746 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF LAKESIDE TO SWITZERLAND...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...
MIDDLEBURG...MAXVILLE...LAKESIDE...DOCTORS INLET...ASBURY LAKE...
FRUIT COVE...BELLAIR...ORANGE PARK AND MANDARIN THROUGH 830 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3001 8204 3006 8205 3020 8205 3027 8157
      3007 8151
TIME...MOT...LOC 2346Z 261DEG 8KT 3017 8181 3009 8165

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:35 PM EDTSpecial Weather StatementJAXNassau25 min
Aug 2, 4:39 PM EDTSpecial Marine WarningJAX96 min
Aug 2, 4:53 PM EDTSpecial Weather StatementJAXNassau37 min
Aug 2, 5:13 PM EDTSpecial Weather StatementJAXMarion32 min
Aug 2, 5:19 PM EDTSpecial Weather StatementJAXNassau26 min
Aug 2, 5:31 PM EDTSpecial Weather StatementJAXSaint Johns44 min
Aug 2, 5:33 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns42 min
Aug 2, 5:40 PM EDTSpecial Weather StatementJAXMarion50 min
Aug 2, 5:44 PM EDTSpecial Marine WarningJAX61 min
Aug 2, 5:56 PM EDTSpecial Weather StatementJAXClay49 min
Aug 2, 6:11 PM EDTSpecial Weather StatementJAXClay49 min
Aug 2, 6:28 PM EDTSpecial Weather StatementJAXClay, Putnam62 min
Aug 2, 7:32 PM EDTSpecial Weather StatementJAXClay, Flagler, Putnam, Saint Johns58 min
Aug 2, 2:39 PM EDTSpecial Weather StatementJAXAppling51 min
Aug 2, 3:02 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis43 min
Aug 2, 3:33 PM EDTSpecial Weather StatementJAXAppling42 min
Aug 2, 3:53 PM EDTSpecial Weather StatementJAXCoffee, Jeff Davis37 min
Aug 2, 4:30 PM EDTSpecial Weather StatementJAXWayne45 min
Aug 2, 4:48 PM EDTSpecial Weather StatementJAXEchols42 min
Aug 2, 4:57 PM EDTSpecial Weather StatementJAXWayne63 min
Aug 2, 5:30 PM EDTSevere Thunderstorm WarningJAXGlynn, Wayne33 min
Aug 2, 6:06 PM EDTSpecial Weather StatementJAXGlynn39 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.